Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Topological rings


Author: Irving Kaplansky
Journal: Bull. Amer. Math. Soc. 54 (1948), 809-826
DOI: https://doi.org/10.1090/S0002-9904-1948-09058-9
MathSciNet review: 0026643
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. A. Albert, Absolute valued real algebras, Ann. of Math. vol. 48 (1947) pp. 495-501. MR 20550
  • 2. W. Ambrose, Structure theorems for a special class of Banach algebras. Trans. Amer. Math. Soc. vol. 57 (1945) pp. 364-386. MR 13235
  • 3. W. Ambrose, The L2-system of a unimodular group, To be published in Trans. Amer. Math. Soc. MR 28322
  • 4. H. Anzai, On compact topological rings, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 613-615. MR 15121
  • 5. R. Arens, On a theorem of Gelfand and Neumark, Proc. Nat. Acad. Sci. U. S. A. vol. 32 (1946) pp. 237-239. MR 18357
  • 6. R. Arens, Representation of *-algebras, Duke Math. J. vol. 14 (1947) pp. 269-282. MR 21250
  • 7. R. Arens, Linear topological division algebras, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 623-630. MR 20987
  • 8. R. Arens and I. Kaplansky. Topological representation of algebras, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 457-481. MR 25453
  • 9. R. Baer and H. Hasse, Zusammenhang und Dimension topologischer Körperraume, Journal für Mathematik vol. 167 (1932) pp. 40-45.
  • 10. N. Bourbaki, Éléments de mathématique, vol. 3, Topologie générale, Actualités Scientifiques et Industrielles, no. 916, Paris, 1942.
  • 11. J. Braconnier, Groupes d'automorphismes d'un groupe localement compact, C. R. Acad. Sci. Paris vol. 220 (1945) pp. 382-384. MR 13156
  • 12. I. S. Cohen, On the structure and ideal theory of complete local rings, Trans. Amer. Math. Soc. vol. 59 (1946) pp. 54-106. MR 16094
  • 13. D. van Dantzig, Studiën over topologische algebra, Dissertation, Amsterdam, H. J. Paris, 1931.
  • 14. D. van Dantzig, Zur topologische Algebra, Math. Ann. vol. 107 (1933) pp. 587-626. MR 1512818
  • 15. D. van Dantzig, Zur topologische Algebra II, Compositio Math. vol. 2 (1935) pp. 201-223. MR 1556913
  • 16. D. van Dantzig, Neuere Ergebnisse der topologischen Algebra, Rec. Math. (Mat. Sbornik) N.S. vol. 1 (1936) pp. 665-674.
  • 17. J. Dieudonné, Sur les corps topologiques connexes, C. R. Acad. Sci. Paris vol. 221 (1945) pp. 396-398. MR 13897
  • 18. V. Ditkin, On the structure of ideals in certain normed rings, Uchenye Zapiski. Moskov. Gos. Univ. Mat. vol. 30 (1939) pp. 83-130. MR 2012
  • 19. N. Dunford, Spectral theory, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 637-651. MR 8643
  • 20. M. Eidelheit, Concerning rings of continuous functions, Ann. of Math. vol. 41 (1940) pp. 391-393. MR 1449
  • 21. M. Freundlich, On normed rings, Dissertation, Illinois, 1947.
  • 22. I. Gelfand, Normierte Ringe, Rec. Math. (Mat. Sbornik) N.S. vol. 9 (1941) pp. 3-24. MR 4726
  • 23. I. Gelfand, Ideale und primäre Ideale in normierten Ringen, Rec. Math. (Mat. Sbornik) N.S. vol. 9 (1941) pp. 41-48. MR 4728
  • 24. I. Gelfand, Zur Theorie der Charaktere der abelschen topologischen Gruppen, Rec. Math. (Mat. Sbornik) N.S. vol. 9 (1941) pp. 49-50. MR 4635
  • 25. I. Gelfand, Über absolut konvergente trigonometrische Reihen und Integrale, Rec. Math. (Mat. Sbornik) N.S. vol. 9 (1941) pp. 51-66. MR 4727
  • 26. I. Gelfand and M. Neumark, On the imbedding of normed rings into the ring of operators in Hilbert space, Rec. Math. (Mat. Sbornik) N.S. vol. 12 (1943) pp. 197-213. MR 9426
  • 27. I. Gelfand and D. Raikov, On the theory of characters of commutative topological groups, C. R. (Doklady) Acad. Sci. URSS. vol. 28 (1940) pp. 195-198. MR 3423
  • 28. I. Gelfand and D. Raikov, Irreducible unitary representations of locally compact groups, Rec. Math. (Mat. Sbornik) N.S. vol. 13 (1943) pp. 301-316. MR 11308
  • 29. R. Godement, Les fonctions de type positif et la théorie des groupes, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 1-84. MR 23243
  • 30. R. Godement, Théorèmes taubériens et théorie spectrale, Ann. École Norm. vol. 74 (1947) pp. 119-138. MR 23242
  • 31. W. Habicht, Ein Existenzsatz über reele definite Polynome, Comment. Math. Helv. vol. 18 (1946) pp. 331-348. MR 16747
  • 32. P. Hebroni, Über lineare Differentialgleichungen in Ringen, Compositio Math. vol. 5 (1938) pp. 403-429. MR 1557008
  • 33. E. Hewitt, On rings of continuous real-valued functions, Trans. Amer. Math. Soc. vol. 64 (1948) pp. 45-99. MR 26239
  • 34. D. Hyers, Linear topological spaces, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 1-21. MR 12205
  • 35. N. Jacobson and O. Taussky, Locally compact rings, Proc. Nat. Acad. Sci. U. S. A. vol. 21 (1935) pp. 106-108.
  • 36. N. Jacobson, Totally disconnected locally compact rings, Amer. J. Math. vol. 58 (1936) pp. 433-449. MR 1507166
  • 37. N. Jacobson, A note on topological fields, Amer. J. Math. vol. 59 (1937) pp. 889-894. MR 1507289
  • 38. N. Jacobson, The radical and semi-simplicity for arbitrary rings, Amer. J. Math. vol. 67 (1945) pp. 300-320. MR 12271
  • 39. I. Kaplansky, Maximal fields with valuations, Duke Math. J. vol. 9 (1942) pp. 303-321, vol. 12 (1945) pp. 243-248. MR 6161
  • 40. I. Kaplansky, Topological rings, Amer. J. Math. vol. 69 (1947) pp. 153-183. MR 19596
  • 41. I. Kaplansky, Topological methods in valuation theory, Duke Math. J. vol. 14 (1947) pp. 527-541. MR 22210
  • 42. I. Kaplansky, Polynomials in topological fields, To be published in Bull. Amer. Math. Soc. MR 27269
  • 43. I. Kaplansky, Dual rings Ann. of Math. vol. 49 (1948) pp. 689-701. MR 25452
  • 44. I. Kaplansky, Locally compact rings, Amer. J. Math. vol. 70 (1948) pp. 447-459. MR 24887
  • 45. I. Kaplansky, Regular Banach algebras, To appear in J. Indian Math. Soc. MR 29106
  • 46. I. Kaplansky, Normed algebras, in preparation.
  • 47. I. Kapuano, Sur les corps de nombres a une dimension distincts du corps réel, Rev. Fac. Sci. Univ. Istanbul (A) vol. 11 (1946) pp. 30-39. MR 16649
  • 48. Y. Kawada, Über die Erweiterung der maximalen Ideale in normierten Ringen, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 267-268. MR 14582
  • 49. K. Kodaira and S. Kakutani, Normed ring of a locally compact abelian group, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 360-365. MR 14094
  • 50. A. Kolmogoroff, Zur Begründung der projektiven Geometrie, Ann. of Math. vol. 33 (1932) pp. 175-176. MR 1503044
  • 51. G. Köthe, Abstrakte Theorie nichtkommutativer Ringe mit einer Anwendung auf die Darstellungstheorie kontinuierlicher Gruppen, Math. Ann. vol. 103 (1930) pp. 545-572. MR 1512637
  • 52. G. Köthe, Unendliche abelsche Gruppen und Grundlagen der Geometrie, Jber. Deutschen Math. Verein. vol. 49 (1939) pp. 97-113. MR 813
  • 53. W. Krull, Allgemeine Bewertungstheorie, Journal für Mathematik vol. 167 (1932) pp. 160-196.
  • 54. J. Kürschak, Über Limesbildung und allgemeine Körpertheorie, Journal für Mathematik vol. 142 (1913) pp. 211-253.
  • 55. E. Lorch, The structure of normed abelian rings, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 447-463. MR 10780
  • 56. S. MacLane, Subfields and automorphism groups of p-adic fields, Ann. of Math. vol. 40 (1939) pp. 423-442. MR 1503470
  • 57. F. Mautner, The completeness of the irreducible unitary representations of a locally compact group, Proc. Nat. Acad. Sci. U. S. A. vol. 34 (1948) pp. 52-54. MR 23245
  • 58. S. Mazur, Sur les anneaux linéaires, C. R. Acad. Sci. Paris vol. 207 (1938) pp. 1025-1027.
  • 59. D. Milman, On the normalizability of topological rings, C. R. (Doklady) Acad. Sci. URSS. vol. 47 (1945) pp. 162-164. MR 14184
  • 60. M. Nagumo, Einige analytische Untersuchungen in linearen, metrischen Ringen, Jap. J. Math. vol. 13 (1936) pp. 61-80.
  • 61. A. Ostrowski, Über einige Lösungen der Funktionalgleichung $\psi(x)·\psi(x)=\psi(xy)$, Acta Math. vol. 41 (1918) pp. 271-284. MR 1555153
  • 62. Y. Otobe, On locally compact fields, Jap. J. Math. vol. 19 (1945) pp. 189-202. MR 14076
  • 63. F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann. vol. 97 (1927) pp. 737-755. MR 1512386
  • 64. L. Pontrjagin, Über stetige algebraische Körper, Ann. of Math. vol. 33 (1932) pp. 163-174. MR 1503043
  • 65. L. Pontrjagin, Topological groups, Princeton, 1939.
  • 66. D. Raikov, To the theory of normed rings with involution, C. R. (Doklady) Acad. Sci. URSS. vol. 54 (1946) pp. 387-390. MR 19845
  • 67. C. Rickart, Banach algebras with an adjoint operation, Ann. of Math. vol. 47 (1946) pp. 528-550. MR 17474
  • 68. C. Rickart, The singular elements of a Banach algebra, Duke Math. J. vol. 14 (1947) pp. 1063-1077. MR 23457
  • 69. I. Segal, The group algebra of a locally compact group, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 69-105. MR 19617
  • 70. I. Segal, Irreducible representations of operator algebras, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 73-88. MR 20217
    71 I. Segal, Postulates for general quantum mechanics, Ann. of Math. vol. 48 (1947) pp. 930-948. MR 22652

  • 72. I. Shafarevich, On the normalizability of topological fields, C. R. (Doklady) Acad. Sci. URSS. vol. 40 (1943) pp. 133-135. MR 11432
  • 73. G. Šilov, On the extension of maximal ideals, C. R. (Doklady) Acad. Sci. URSS. vol. 29 (1940) pp. 83-84. MR 4073
  • 74. G. Šilov, On regular normed rings, Travaux de l'institut mathématique Stekloff, Moscow, 1947.
  • 75. M. H. Stone, Applications of the theory of Boolean rings to general topology. Trans. Amer. Math. Soc. vol. 41 (1937) pp. 375-481. MR 1501905
  • 76. O. Taussky, Analytical methods in hypercomplex systems, Compositio Math. vol. 3 (1936) pp. 399-407. MR 1556953
  • 77. A. E. Taylor, The resolvent of a closed transformation, Bull. Amer. Math. Soc. vol. 44 (1938) pp. 70-74.
  • 78. A. E. Taylor, Analysis in complex Banach spaces, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 652-669. MR 8644
  • 79. O. Teichmüller, Diskret bewertete perfekte Körper mit unvollkommenem Restklassenkörper, Journal für Mathematik vol. 176 (1937) pp. 141-152.
  • 80. A. Weil, L'intégration dans les groupes topologiques et ses applications, Actualités Scientifique et Industrielles, no. 869, Paris, 1938.
  • 81. K. Yosida, On the groups embedded in the metrical complete ring, Jap. J. Math. vol. 13 (1936) pp. 7-26.
  • 82. K. Yosida, Normed rings and spectral theorems I-VI, Proc. Imp. Acad. Tokyo vols. 19 and 20.
  • 83. D. Zelinsky, Topological characterization of fields with valuations, To appear in Bull Amer. Math. Soc. MR 28303


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1948-09058-9

American Mathematical Society